Alert archive / Mississippi / Flash Flood Warnings in 2008
Flash Flood Warning 101, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 27, 2008, 2:30 PM CDT for Prentiss County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2008, 2:30 PM CDT (19:30 UTC)
- Expired
- May 27, 2008, 5:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Prentiss County, MS
The radar
The Columbus AFB radar (KGWX), 90 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 2:42 PM CDT | FLOOD | Booneville, MS | WTVA TELEVISION HAS REPORTED FLOODING ALONG HIGHWAY 145 NEAR BOONEVILLE. A SECTION OF THE ROADWAY HAS BEEN REPORTED CLOSED DUE TO THE FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -271 J/kg
- Mixed-layer LCL
- 1476 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 271931
FFWMEG
MSC117-272230-
/O.NEW.KMEG.FF.W.0101.080527T1930Z-080527T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
230 PM CDT TUE MAY 27 2008
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 530 PM CDT
* AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR...RADAR
ESTIMATES THAT 1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS THE
WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
THRASHERS...JUMPERTOWN AND BOONEVILLE.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3473 8872 3474 8870 3475 8834 3458 8832
3456 8871
TIME...MOT...LOC 1930Z 180DEG 0KT 3465 8857
$$2 follow-up statements
000
WGUS74 KMEG 272005
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
303 PM CDT TUE MAY 27 2008
MSC117-272230-
/O.CON.KMEG.FF.W.0101.000000T0000Z-080527T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PRENTISS MS-
303 PM CDT TUE MAY 27 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
NORTHERN PRENTISS COUNTY...
AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN OVER THE WARNED AREA. DOPPLER RADAR
ESTIMATES THAT 2 TO 4 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED
AREA.
LOCAL MEDIA REPORTS THAT HIGHWAY 145 NEAR BOONEVILLE IS CLOSED DUE
TO FLOODED ROADWAYS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THRASHERS...
JUMPERTOWN AND BOONEVILLE.
.ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3473 8872 3474 8870 3475 8834 3458 8832
3456 8871
TIME...MOT...LOC 2003Z 180DEG 0KT 3465 8857
$$000
WGUS74 KMEG 272227
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
525 PM CDT TUE MAY 27 2008
MSC117-272235-
/O.EXP.KMEG.FF.W.0101.000000T0000Z-080527T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PRENTISS MS-
525 PM CDT TUE MAY 27 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 530 PM CDT FOR NORTHERN
PRENTISS COUNTY...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED OR
EXITED THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED
TO EXPIRE.
LAT...LON 3473 8872 3474 8870 3475 8834 3458 8832
3456 8871
TIME...MOT...LOC 2225Z 180DEG 0KT 3465 8857
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 27, 10:07 AM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, May 27, 10:07 AM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1007 AM CDT TUE MAY 27 2008 .UPDATE... WILL MAKE MINOR ADJUSTMENTS TO THE FORECAST...MAINLY TO TWEAK RAIN CHANCES...SKY COVER...AND TEMPERATURES. && .DISCUSSION... HEAVY RAINFALL AND FLASH FLOODING IS THE MAIN CONCERN TODAY ACROSS THE MIDSOUTH...PARTICULARLY NEAR A DRESDEN TO LEXINGTON TO SAVANNAH TN LINE. THE DEVELOPMENT OF STRONG TO SEVERE STORMS IS THE NEXT CONCERN. AT 10 AM CDT...VERY HEAVY RAINFALL WITH NUMEROUS SHOWERS AND THUNDERSTORMS WERE OCCURRING NEAR THE LINE ABOVE. ADDITIONAL SHOWERS AND THUNDERSTORMS WERE WEAKENING OVER ARKANSAS. A WARM...MOIST...AND UNSTABLE AIRMASS WAS OVER THE MIDSOUTH WITH TEMPERATURES MAINLY IN THE 70S UNDER MOSTLY CLOUDY SKIES. A WEAK SURFACE TROUGH WAS DEVELOPING OVER THE MIDSOUTH...WHILE A MAIN COLD FRONT WAS WELL NORTH OF THE AREA FROM CENTRAL MISSOURI TO CENTRAL INDIANA. HEAVY RAINFALL AND FLASH FLOODING ARE THE BIGGEST CONCERNS... ESPECIALLY OVER PARTS OF WEST TN NEAR THE TN RIVER. LATEST RADARS INDICATED THAT MANY AREAS EAST OF JACKSON TN...INCLUDING LEXINGTON...PARSONS...AND SAVANNAH TN HAVE RECEIVED 2 TO 4 INCHES OF RAINFALL SINCE MIDNIGHT...WITH LOCALLY OVER 6 INCHES. MANY FLOODED ROADS HAVE BEEN REPORTED IN DECATUR COUNTY. THIS AREA OF RAIN WILL LIKELY CONTINUE THROUGH THE MORNING HOURS...BEFORE PERHAPS DISSIPATING THIS AFTERNOON. MANY FLASH FLOODING WARNINGS REMAIN IN EFFECT IN THESE AREAS AND ADDITONAL WARNINGS ARE LIKELY. ACROSS THE REST OF THE MIDSOUTH...THINK SHOWERS AND THUNDERSTORMS WILL HAVE NO PROBLEM DEVELOPING...PROBABLY BETWEEN 11 AM AND 3 PM CDT ONCE TEMPERATURES REACH THE MID TO UPPER 80S. THESE SHOWERS AND STORMS WILL BE SLOW MOVERS WITH WEAK WINDS ALOFT...LESS THAN 20 KTS 500 MB. WITH PRECIPITABLE WATER VALUES AROUND 1.8 INCHES... HEAVY RAINFALL AND FLASH FLOODING REMAIN THE BIGGEST THREATS WITH THE SHOWERS AND STORMS AS A QUICK 2 TO 4 INCHES OF RAINFALL COULD OCCUR IN AN HOUR OR TWO. SINCE FLASH FLOODING IS ONGOING...WILL NOT ISSUE A FLASH FLOOD WATCH...BUT WILL KEEP HEAVY RAINFALL MENTION IN THE ZONES. AS FAR AS THE SEVERE POTENTIAL IS CONCERNED...A FEW STORMS MAY BE SEVERE WITH MODERATE TO HIGH INSTABILITY FORECAST...LIFTED INDICES WILL BE -7 TO -9 WITH SBCAPES IN THE 3000 TO 4000 J/KG. HOWEVER...WEAK WINDS SUPPORT PULSE STORMS AND SLOW MOVING MULTICELL LINES/CLUSTERS. STILL...A FEW STORMS MAY BE SEVERE WITH DAMAGING WINDS AROUND 60 MPH...BUT WIDESPREAD ORGANIZED SEVERE STORMS APPEAR VERY UNLIKELY. LARGE HAIL IS VERY UNLIKELY WITH HIGH FREEZING LEVELS AROUND 13500 FT MSL. OVERALL...THE POTENTIAL FOR FLASH FLOODING AND HEAVY RAINFALL ARE GREATER THAN SEVERE WEATHER...SO WILL REWORD THE HWO. THINK TODAY/S RAIN CHANCES ARE IN GOOD SHAPE WITH THE HIGHEST CHANCES OVER WEST TN NEAR THE TN RIVER WHERE RAIN IS ONGOING. MOST AREAS WILL GET WET THIS AFTERNOON AND EVENING. THINK HIGH TEMPERATURES WILL REACH THE 80S IN ALL LOCATIONS...AND PERHAPS 90 SOUTH OF INTERSTATE 40 AWAY FROM THE TN RIVER. UPDATE WILL BE OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 425 AM CDT TUE MAY 27 2008/ DISCUSSION...SURFACE ANALYSIS THIS MORNING PLACES A QUASI- STATIONARY BOUNDARY STRETCHING FROM THE EASTERN GREAT LAKES INTO NORTHERN MISSOURI AND THEN BACK INTO THE CENTRAL PLAINS. REGIONAL WSR-88D TRENDS SHOW A CLUSTER OF SHOWERS AND THUNDERSTORMS ACROSS SOUTH CENTRAL ARKANSAS AND A DECAYING MCS STRETCHING FROM SOUTHWEST MISSOURI INTO OKLAHOMA. TEMPERATURES RANGE FROM THE 60S NORTH TO THE LOWER 70S SOUTH OF I-40. SEVERE WEATHER POTENTIAL TODAY AND TONIGHT IS THE MAIN CONCERN IN THIS FORECAST PACKAGE. TODAY THROUGH THURSDAY NIGHT...QUASI-STATIONARY BOUNDARY LOCATED UPSTREAM WILL GRADUALLY MOVE SOUTH INTO THE LOWER MISSISSIPPI VALLEY TONIGHT INTO WEDNESDAY. MEANWHILE...WEAKENING MCS STRETCHING FROM SOUTHWEST MISSOURI BACK THROUGH WESTERN ARKANSAS AND EASTERN OKLAHOMA WILL CONTINUE TO WEAKEN AS IT APPROACHES THE MID SOUTH THIS MORNING. HOWEVER...AS INSTABILITY INCREASES WITH DAYTIME HEATING ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP. LEFT OVER OUTFLOW BOUNDARIES FROM YESTERDAY/S CONVECTION WILL PROVIDE A LIFTING MECHANISM FOR ANY NEW CONVECTION THAT DEVELOPS. MODEL SOUNDINGS/SHORT TERM CONVECTIVE ANALYSIS YIELDS SURFACE BASED CAPE VALUES BETWEEN 2000-4000 J/KG AND LIS BETWEEN -8 AND -9. IN ADDITION...FREEZING LEVELS ARE EXPECTED TO BE AROUND 14KFT...WHICH WILL LIMIT OVERALL HAIL SIZE TODAY TO AROUND THE SIZE OF NICKELS. NONETHELESS...DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL WILL BE POSSIBLE WITH ANY THUNDERSTORMS WHICH BECOME SEVERE. HEAVY RAINFALL IS ALSO POSSIBLE WITH THE SHOWERS AND THUNDERSTORMS AS PRECIPITABLE WATER VALUES WILL BE APPROACHING 2 INCHES. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO LINGER ACROSS THE MID SOUTH WEDNESDAY AND WEDNESDAY NIGHT AS THE BOUNDARY SLOWLY DEPARTS THE AREA BY THURSDAY MORNING AND HIGH PRESSURE RETURNS FOR THURSDAY AFTERNOON INTO FRIDAY. LONG RANGE...(FRIDAY THROUGH MONDAY)...00Z LONG RANGE MODELS INDICATE VERY LITTLE CHANGE IN THE OVERALL UPPER AIR PATTERN THROUGH MONDAY. THE LOWER MISSISSIPPI VALLEY WILL REMAIN ON THE PERIPHERY OF THE UPPER LEVEL RIDGE WITH ANOTHER COLD FRONT MOVING SOUTH INTO THE REGION FOR THE UPCOMING WEEKEND WILL NOT BUILD INTO THE LOWER MISSISSIPPI VALLEY UNTIL THE MIDDLE OF NEXT WEEK. ANOTHER COLD FRONT WILL MOVE SOUTH INTO THE REGION TOWARDS THE END OF THE WEEKEND...PRODUCING ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... MEM 88 69 84 66 / 80 50 50 20 MKL 84 66 81 63 / 90 50 50 20 JBR 86 67 81 60 / 80 50 50 10 TUP 89 70 85 68 / 80 50 50 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && MBS
Hazardous weather outlook, May 27, 10:34 AM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1034 AM CDT TUE MAY 27 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-281745- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1034 AM CDT TUE MAY 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT VERY HEAVY RAINFALL WILL CAUSE FLASH FLOODING IN SOME LOCATIONS ACROSS THE MIDSOUTH TODAY AND TONIGHT...PARTICULARLY EAST OF A DRESDEN TENNESSEE TO JACKSON TENNESSEE TO BURNSVILLE MISSISSIPPI LINE. 2 TO 4 INCHES OF RAINFALL MAY OCCUR IN SOME LOCATIONS IN 1 TO 2 HOURS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE MIDSOUTH THROUGH 10 PM CDT. DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL UP TO THE SIZE OF PENNIES ARE POSSIBLE WITH ANY THUNDERSTORMS THAT BECOME SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. MBS
In the hours before
Special weather statement, May 27, 1:24 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 124 PM CDT TUE MAY 27 2008 MSZ014-015-271900- UNION MS-PONTOTOC MS- 124 PM CDT TUE MAY 27 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI... SOUTHERN UNION COUNTY IN NORTHEAST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 8 MILES SOUTH OF PINEDALE AT 124 PM CDT... MOVING EAST AT 25 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN PONTOTOC AND UNION COUNTIES...INCLUDING THE CITY OF PONTOTOC...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 200 PM CDT.
Special weather statement, May 27, 1:26 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 126 PM CDT TUE MAY 27 2008 MSZ004-271900- TIPPAH MS- 126 PM CDT TUE MAY 27 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... CENTRAL TIPPAH COUNTY IN NORTHEAST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTHWEST OF RIPLEY AT 126 PM CDT... MOVING EAST AT 15 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN TIPPAH COUNTY...INCLUDING THE CITY OF RIPLEY...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 200 PM CDT.
Special weather statement, May 27, 1:33 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 133 PM CDT TUE MAY 27 2008 MSZ024-271900- MONROE MS- 133 PM CDT TUE MAY 27 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... EAST CENTRAL MONROE COUNTY IN NORTHEAST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING 50 MPH WINDS WAS LOCATED 3 MILES SOUTH OF AMORY AT 133 PM CDT...MOVING EAST AT 45 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN MONROE COUNTY...INCLUDING THE CITY OF AMORY...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 200 PM CDT.
Local storm report, May 27, 1:34 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
134 PM CDT TUE MAY 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD PARSONS 35.65N 88.12W
05/27/2008 DECATUR TN LAW ENFORCEMENT
SEVERAL ROADS IN PARSONS AND THE NORTHERN PORTION OF
DECATUR COUNTY AFFECTED.
0833 AM FLASH FLOOD SAVANNAH 35.22N 88.24W
05/27/2008 HARDIN TN LAW ENFORCEMENT
MANY STREETS IN SAVANNAH AND JUST TO THE WEST OF SAVANNAH
HAVE WATER DEEP ENOUGH TO GO OVER THE BUMPERS OF CARS
0840 AM FLASH FLOOD LEXINGTON 35.65N 88.39W
05/27/2008 HENDERSON TN FIRE DEPT/RESCUE
AROUND 15 ROADS CLOSED DUE TO FLOODING IN LEXINGTON AND
COUNTYWIDE.
0930 AM FLASH FLOOD PARSONS 35.65N 88.12W
05/27/2008 DECATUR TN LAW ENFORCEMENT
MANY ROADS ACROSS DECATUR COUNTY ARE CLOSED DUE TO FLASH
FLOODING INCLUDING MCKENZIE RD...BIBLE HILL RD...OLD
PERRYVILLE RD...HWY 412 AND DAVIS MILL RD...AND TOMLIN
CHAPEL RD.
1130 AM FLASH FLOOD OLIVE HILL 35.27N 88.03W
05/27/2008 HARDIN TN POST OFFICE
PORTION OF OLIVE HILL ROAD IMPASSABLE DUE TO HIGH WATER
1145 AM FLASH FLOOD MORRIS CHAPEL 35.32N 88.35W
05/27/2008 HARDIN TN POST OFFICE
SOME ROADS IN THE MORRIS CHAPEL AREA BECOMING IMPASSABLE
DUE TO RISING WATER.
1240 PM HAIL 2 N VERONA 34.22N 88.72W
05/27/2008 M0.75 INCH LEE MS CO-OP OBSERVER
1241 PM FLASH FLOOD SAVANNAH 35.22N 88.24W
05/27/2008 HARDIN TN LAW ENFORCEMENT
MAJOR FLOODING IN AND NEAR SAVANNAH. THE CONTINUOUS HEAVY
RAINFALL IS RESPONSIBLE FOR TREES COMING DOWN IN
STRONG...BUT NOT SEVERE WINDS.
0100 PM TSTM WND DMG 10 W CALHOUN CITY 33.86N 89.49W
05/27/2008 CALHOUN MS LAW ENFORCEMENT
LARGE TREE DOWN ON HWY 8...10 MILES W OF CALHOUN CITY
&&
DSVSpecial weather statement, May 27, 1:38 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 138 PM CDT TUE MAY 27 2008 MSZ015-016-023-271915- LEE MS-PONTOTOC MS-CHICKASAW MS- 138 PM CDT TUE MAY 27 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI... SOUTHWESTERN LEE COUNTY IN NORTHEAST MISSISSIPPI... SOUTHEASTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF HOULKA AT 138 PM CDT...MOVING EAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CHICKASAW...LEE AND PONTOTOC COUNTIES...INCLUDING THE CITIES OF OKOLONA AND VERONA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 215 PM CDT.
Special weather statement, May 27, 1:58 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 158 PM CDT TUE MAY 27 2008 MSZ014>016-271930- UNION MS-LEE MS-PONTOTOC MS- 158 PM CDT TUE MAY 27 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI... NORTHEASTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI... SOUTHEASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING 50 MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF NEW HARMONY AT 158 PM CDT...MOVING EAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN LEE...PONTOTOC AND UNION COUNTIES...INCLUDING THE CITY OF BALDWYN...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 230 PM CDT.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 9:08 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate, Tunica | 52 min |
| May 27, 9:52 AM CDT | Areal Flood Advisory | MEG | Itawamba | 113 min |
| May 27, 9:52 AM CDT | River Flood Warning | MEG | Lowndes, Monroe | 4 days |
| May 27, 12:18 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Pontotoc | 42 min |
| May 27, 12:59 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun | 31 min |
| May 27, 2:24 PM CDT | Areal Flood Advisory | MEG | Tallahatchie | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.